Previous |  Up |  Next


delay equations; uniform exponential stability; exponential estimates of solutions; Cauchy function
We propose a new method for studying stability of second order delay differential equations. Results we obtained are of the form: the exponential stability of ordinary differential equation implies the exponential stability of the corresponding delay differential equation if the delays are small enough. We estimate this smallness through the coefficients of this delay equation. Examples demonstrate that our tests of the exponential stability are essentially better than the known ones. This method works not only for autonomous equations but also for equations with variable coefficients and delays.
[1] Azbelev, N. V., Maksimov, V. P., Rakhmatullina, L. F.: Introduction to the Theory of \hbox{Functional}-Differential Equations. Nauka, Moskva Russian. English summary (1991). Zbl 0725.34071
[2] Berezansky, L., Braverman, E., Domoshnitsky, A.: Stability of the second order delay differential equations with a damping term. Differ. Equ. Dyn. Syst. 16 (2008), 185-205. DOI 10.1007/s12591-008-0012-4 | MR 2534439 | Zbl 1180.34077
[3] Burton, T. A.: Stability by Fixed Point Theory for Functional Differential Equations. Dover Publications, Mineola (2006). MR 2281958 | Zbl 1160.34001
[4] Burton, T. A.: Stability and Periodic Solutions of Ordinary and Functional-Differential Equations. Mathematics in Science and Engineering 178 Academic Press, Orlando (1985). Zbl 0635.34001
[5] Burton, T. A., Furumochi, T.: Asymptotic behavior of solutions of functional differential equations by fixed point theorems. Dyn. Syst. Appl. 11 (2002), 499-519. MR 1946140 | Zbl 1044.34033
[6] Burton, T. A., Hatvani, L.: Asymptotic stability of second order ordinary, functional, and partial differential equations. J. Math. Anal. Appl. 176 (1993), 261-281. DOI 10.1006/jmaa.1993.1212 | Zbl 0779.34042
[7] Cahlon, B., Schmidt, D.: Stability criteria for certain second-order delay differential equations with mixed coefficients. J. Comput. Appl. Math. 170 (2004), 79-102. DOI 10.1016/ | MR 2075825 | Zbl 1064.34060
[8] Cahlon, B., Schmidt, D.: Stability criteria for certain second order delay differential equations. Dyn. Contin. Discrete Impuls. Syst., Ser. A, Math. Anal. 10 (2003), 593-621. MR 1978592 | Zbl 1036.34085
[9] Domoshnitsky, A.: Nonoscillation, maximum principles, and exponential stability of second order delay differential equations without damping term. J. Inequal. Appl. (2014), 2014:361, 26 pages. MR 3347683
[10] Domoshnitsky, A.: Unboundedness of solutions and instability of differential equations of the second order with delayed argument. Differ. Integral Equ. 14 (2001), 559-576. MR 1824743 | Zbl 1023.34061
[11] Domoshnitsky, A.: Componentwise applicability of Chaplygin’s theorem to a system of linear differential equations with time-lag. Differ. Equations 26 (1990), 1254-1259; translation from Differ. Uravn. 26 (1990), 1699-1705 Russian. MR 1089738
[12] Došlá, Z., Kiguradze, I.: On boundedness and stability of solutions of second order linear differential equations with advanced arguments. Adv. Math. Sci. Appl. 9 (1999), 1-24. Zbl 0926.34061
[13] Erbe, L. H., Kong, Q., Zhang, B. G.: Oscillation Theory for Functional Differential Equations. Pure and Applied Mathematics 190 Marcel Dekker, New York (1995).
[14] Erneux, T.: Applied Delay Differential Equations. Surveys and Tutorials in the Applied Mathematical Sciences 3 Springer, New York (2009). MR 2498700 | Zbl 1201.34002
[15] Fomin, V. N., Fradkov, A. L., Yakubovich, V. A.: Adaptive Control of Dynamical Objects. Nauka, Moskva Russian (1981). Zbl 0522.93002
[16] Izyumova, D. V.: On the boundedness and stability of the solutions of nonlinear second order functional-differential equations. Soobshch. Akad. Nauk Gruz. SSR 100 Russian (1980), 285-288. Zbl 0457.34050
[17] Kolmanovskii, V., Myshkis, A.: Introduction to the Theory and Applications of Functional-Differential Equations. Mathematics and Its Applications 463 Kluwer Academic Publishers, Dordrecht (1999). MR 1680144 | Zbl 0917.34001
[18] Ladde, G. S., Lakshmikantham, V., Zhang, B. G.: Oscillation Theory of Differential Equations with Deviating Arguments. Pure and Applied Mathematics 110 Marcel Dekker, New York (1987). MR 1017244 | Zbl 0832.34071
[19] Minorsky, N.: Nonlinear Oscillations. D. Van Nostrand Company, Princeton (1962). Zbl 0102.30402
[20] Myshkis, A. D.: Linear Differential Equations with Retarded Argument. Izdat. Nauka, Moskva Russian (1972). Zbl 0261.34040
[21] Pinto, M.: Asymptotic solutions for second order delay differential equations. Nonlinear Anal., Theory Methods Appl. 28 (1997), 1729-1740. DOI 10.1016/S0362-546X(96)00024-7 | MR 1430514 | Zbl 0871.34045
[22] Pontryagin, L. S.: On the zeros of some elementary transcendental functions. Am. Math. Soc., Transl., II. Ser. 1 (1955), 95-110; Izv. Akad. Nauk SSSR, Ser. Mat. 6 Russian (1942), 115-134. DOI 10.1090/trans2/001/06 | Zbl 0068.05803
[23] Zhang, B.: On the retarded Liénard equation. Proc. Am. Math. Soc. 115 (1992), 779-785. Zbl 0756.34075
Partner of
EuDML logo